Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 114, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 3, 2016, 9:20 PM EDT for Early County, Miller County, Georgia; Houston County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2016, 9:20 PM EDT (01:20 UTC)
- Expired
- May 3, 2016, 10:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Houston County, AL, Early County, GA, Miller County, GA
The radar
The Ft Rucker radar (KEOX), 53 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:04 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted.
278
WUUS52 KTAE 040120
SVRTAE
ALC069-GAC099-201-040200-
/O.NEW.KTAE.SV.W.0114.160504T0120Z-160504T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 PM EDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOUSTON COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHWESTERN EARLY COUNTY IN SOUTHWESTERN GEORGIA...
NORTHWESTERN MILLER COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 1000 PM EDT/900 PM CDT/
* AT 920 PM EDT/820 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ASHFORD...OR 10 MILES NORTHEAST OF COTTONWOOD...MOVING NORTHEAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ASHFORD...CENTERVILLE...GORDON...CEDAR SPRINGS...CUBA...JONES
CROSSROADS...HOWARDS MILL...SAWHATCHEE...HARMON...HENTOWN...FARLEY
NUCLEAR PLANT...MAYHAW...KILLARNEY...SAFFOLD AND PANSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3104 8514 3117 8524 3136 8489 3120 8473
TIME...MOT...LOC 0120Z 238DEG 36KT 3114 8515
HAIL...1.00IN
WIND...60MPH
$$
42-DVD2 follow-up statements
169
WWUS52 KTAE 040131
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
931 PM EDT TUE MAY 3 2016
ALC069-040141-
/O.CAN.KTAE.SV.W.0114.000000T0000Z-160504T0200Z/
HOUSTON AL-
931 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOUSTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHWESTERN GEORGIA.
LAT...LON 3120 8473 3108 8503 3111 8503 3112 8506
3115 8507 3117 8510 3118 8510 3119 8511
3120 8511 3121 8510 3124 8510 3136 8489
TIME...MOT...LOC 0131Z 238DEG 36KT 3120 8504
$$
GAC099-201-040200-
/O.CON.KTAE.SV.W.0114.000000T0000Z-160504T0200Z/
EARLY GA-MILLER GA-
931 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHWESTERN EARLY AND NORTHWESTERN MILLER COUNTIES...
AT 931 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF
COLUMBIA...OR 13 MILES SOUTHWEST OF BLAKELY...MOVING NORTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...GORDON...JAKIN...SAWHATCHEE...CEDAR SPRINGS...CUBA...HENTOWN...
JONES CROSSROADS...MAYHAW...KILLARNEY...SAFFOLD AND HOWARDS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3120 8473 3108 8503 3111 8503 3112 8506
3115 8507 3117 8510 3118 8510 3119 8511
3120 8511 3121 8510 3124 8510 3136 8489
TIME...MOT...LOC 0131Z 238DEG 36KT 3120 8504
HAIL...1.00IN
WIND...60MPH
$$
42-DVD718
WWUS52 KTAE 040146
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
946 PM EDT TUE MAY 3 2016
GAC099-201-040200-
/O.CON.KTAE.SV.W.0114.000000T0000Z-160504T0200Z/
EARLY GA-MILLER GA-
946 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CENTRAL EARLY AND NORTHWESTERN MILLER COUNTIES...
AT 946 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF
BLAKELY...MOVING NORTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...CUBA...HENTOWN AND MAYHAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3115 8486 3130 8499 3136 8489 3120 8473
TIME...MOT...LOC 0146Z 240DEG 36KT 3127 8488
HAIL...1.50IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:20 PM EDT, 2 hours earlier.
Area forecast discussion, May 3, 7:20 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Tallahassee FL 720 PM EDT TUE MAY 3 2016 .AVIATION [Through 00Z Thursday]... The threat for severe storms appears to be gradually diminishing, but a few strong storms remain possible. TSRA will remain a threat at all terminals until about 04z. MVFR cigs are likely at KTLH and KVLD overnight- VFR cigs elsewhere. Cigs will scatter out from west to east on Wednesday as NW winds increase to 10 to 15 KT behind a cold front. && .PREV DISCUSSION [356 PM EDT]... .NEAR TERM [Through Tonight]... Thunderstorms were becoming more numerous in the early afternoon across the area, but storm intensity was only increasing very gradually. Individual cells were struggling to build much reflectivity above 20,000 feet, suggesting that perhaps the mid- level lapse rates are not as steep as what was sampled earlier by our 12Z Tallahassee sounding. A slight risk of severe weather continues for much of the northern half of the area from SPC, and the environment does support the potential for some isolated severe storms. Objective analysis and modifying the 12Z sounding for current temperature and dewpoint spreads yields around 2000 j/kg of SBCAPE, and effective deep layer shear is around 35-40 knots. Therefore, there is still a chance some of the stronger storms this afternoon could produce some large hail and damaging winds. Storm coverage and intensity should diminish quickly after 00Z. .SHORT TERM [Wednesday Through Thursday Night]... An elongated +PV anomaly is clearly visible on WV imagery this afternoon, stretching through the Ohio & Mississippi Valleys, and the Central & Southern Plains. Another large, but more consolidated anomaly can also be found on WV imagery entering the Upper Mississippi Valley and Great Lakes region from the north. At the surface, a cold front leads these features, draped down the Appalachians and through the Southeast. By Wednesday morning, the latter anomaly will force the former into the Southeast, also just clearing the front through the southeast Big Bend of Florida. Any rain still lingering tomorrow morning will likely be around Dixie county and should finish up by mid-morning. The latter anomaly will settle into the eastern CONUS through the remainder of the period, yielding a large area of low pressure centered over the Mid-Atlantic. Lower tropospheric heights and temperatures between 2-4 standard deviations below normal will result in a much cooler end to the week. Wednesday will be the transition day with highs ranging from the upper 70s north and west of the Flint and Apalachicola, to around 80 to the east. Thursday will be the coolest afternoon with highs ranging from the low 70s across Alabama and Georgia to the mid 70s elsewhere. Overnight lows will range from the upper 50s to low 60s on Wednesday night, down to the low 50s on Thursday night. .LONG TERM [Friday Through Tuesday]... Deep layer ridging will become entrenched through the extended range, resulting in above average temperatures and no rainfall. .MARINE... Cautionary level winds are expected late Wednesday through Friday morning in the wake of a cold front. Otherwise, relatively light winds and low seas will prevail. .FIRE WEATHER... Although much drier conditions are expected over the next several days, it should be cool enough in the afternoon to preclude critical relative humidity levels. Thus, Red Flag conditions are not expected. However, dispersion indices are expected to be rather high Wednesday and Thursday due to deep mixing heights and moderately strong transport winds. .HYDROLOGY... Numerous showers and thunderstorms will result in 1 to 2 inches of rain with locally higher amounts possible. Rain will generally fall in the 12 hour period between 18Z today and 06Z Wednesday. Brief heavy rainfall in urban areas may create some minor street flooding but otherwise no hydrology related hazards are expected. Dry conditions return on Wednesday and will continue for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 66 81 60 74 52 / 40 10 0 0 0 Panama City 67 77 64 74 58 / 20 10 0 0 0 Dothan 61 76 56 71 51 / 30 0 0 0 0 Albany 62 77 57 71 50 / 40 10 0 0 0 Valdosta 66 79 58 73 51 / 50 20 0 0 0 Cross City 70 80 63 76 52 / 60 40 10 0 0 Apalachicola 68 78 65 74 57 / 30 20 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lamers SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Fournier MARINE...Harrigan FIRE WEATHER...Harrigan HYDROLOGY...Hollingsworth
In the hours before
Local storm report, May 3, 6:38 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG 1 W SCOOTERVILLE 31.38N 83.71W
05/03/2016 WORTH GA 911 CALL CENTER
TREES DOWN IN THE SCOOTERVILLE AREA.
&&
08-LAMERSLocal storm report, May 3, 6:52 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
652 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG LAKELAND 31.04N 83.07W
05/03/2016 LANIER GA BROADCAST MEDIA
TREES AND POWER LINES DOWN AS TWEETED BY A WALB VIEWER
AND RELAYED BY THE STATION.
&&
WOOLLocal storm report, May 3, 7:33 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
733 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL MACLAY STATE GARDENS 30.53N 84.26W
05/03/2016 E1.00 INCH LEON FL BROADCAST MEDIA
PUBLIC REPORTS HAIL OF AT LEAST QUARTER SIZED
&&
RHSpecial weather statement, May 3, 7:43 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM EDT TUE MAY 3 2016
FLZ017-040030-
LEON FL-
743 PM EDT TUE MAY 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON AND
NORTHEASTERN LEON COUNTIES UNTIL 830 PM EDT...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TALLAHASSEE...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TALLAHASSEE...KILLEARN ESTATES...BRADFORDVILLE...FOREST MEADOWS PARK...
BAUM...MOCCASIN GAP...PISGAH CHURCH...MACLAY STATE GARDENS...KILLEARN
LAKES...MACON COMMUNITY PARK AND LAKE JACKSON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL FLORIDA.
LAT...LON 3048 8432 3058 8434 3062 8423 3063 8406
3046 8404
TIME...MOT...LOC 2343Z 262DEG 18KT 3051 8423
15-HARRIGANLocal storm report, May 3, 7:55 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 4 WSW CHIPLEY 30.75N 85.60W
05/03/2016 E1.25 INCH WASHINGTON FL BROADCAST MEDIA
1.25 INCH HAIL REPORTED NEAR CHIPLEY
&&
RHLocal storm report, May 3, 8:19 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
819 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 4 WSW CHIPLEY 30.75N 85.60W
05/03/2016 E1.25 INCH WASHINGTON FL BROADCAST MEDIA
1.25 INCH HAIL REPORTED NEAR CHIPLEY
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:45 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Early, Miller | 45 min |
| May 3, 10:21 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty | 54 min |
| May 3, 11:04 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Turner, Worth | 21 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.